Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 39, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 12, 2017, 10:00 PM CDT for Butler County, Cowley County, Kansas. It took effect at May 13, 2017, 1:45 AM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2017, 10:00 PM CDT (03:00 UTC)
- In effect from
- May 13, 2017, 1:45 AM CDT
- Expired
- May 13, 2017, 9:34 PM CDT
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut River at Winfield (WFDK1). The gauge peaked at 18.88 ft at May 13, 2017, 9:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
274
WGUS43 KICT 130300
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT FRI MAY 12 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially
at night! No more than two feet of water will carry most vehicles
away. Turn around don't drown.
&&
KSC015-035-131700-
/O.NEW.KICT.FL.W.0039.170513T0730Z-170514T0234Z/
/WFDK1.1.ER.170513T0730Z.170513T1200Z.170513T1434Z.NO/
1000 PM CDT FRI MAY 12 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Walnut River At Winfield.
* From late tonight until Saturday evening.
* At 9:30 PM Friday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 18.3 feet by Saturday morning. The river
will fall below flood stage by late Saturday morning.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Winfield 18.0 17.2 Fri 10 PM 16.4 11.6 7.3
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$
ES4 follow-up statements
453
WGUS83 KICT 130646
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
146 AM CDT SAT MAY 13 2017
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-132046-
/O.EXT.KICT.FL.W.0039.170513T0645Z-170514T0234Z/
/WFDK1.1.ER.170513T0630Z.170513T1200Z.170513T1434Z.NO/
146 AM CDT SAT MAY 13 2017
The Flood Warning continues for
The Walnut River At Winfield.
* From early this morning until this evening.
* At 1:30 AM Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by this
morning. The river will fall below flood stage late this morning.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Winfield 18.0 18.0 Sat 01 AM 14.0 8.7 6.4
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$715
WGUS83 KICT 131313
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT SAT MAY 13 2017
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-140313-
/O.EXT.KICT.FL.W.0039.000000T0000Z-170514T1727Z/
/WFDK1.1.ER.170513T0630Z.170513T1800Z.170514T0527Z.NO/
813 AM CDT SAT MAY 13 2017
The Flood Warning continues for
The Walnut River At Winfield.
* Until Sunday afternoon.
* At 8:00 AM Saturday the stage was 18.7 feet and rising.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by this
afternoon and will fall below flood stage early Sunday
morning.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Winfield 18.0 18.7 Sat 8 AM 16.7 10.2 6.3
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$657
WGUS83 KICT 131902
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
202 PM CDT SAT MAY 13 2017
...The flood warning continues for the following river in Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-140902-
/O.EXT.KICT.FL.W.0039.000000T0000Z-170514T1007Z/
/WFDK1.1.ER.170513T0630Z.170513T1531Z.170513T2207Z.NO/
202 PM CDT SAT MAY 13 2017
The Flood Warning continues for
The Walnut River At Winfield.
* Until late tonight.
* At 1:31 PM Saturday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Winfield 18.0 18.6 Sat 02 PM 15.3 9.5 6.3
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$
bk584
WGUS83 KICT 140137
FLSICT
KEDFLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SAT MAY 13 2017
...The flood warning is cancelled for the following river in
Kansas...
Walnut River At Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-140207-
/O.CAN.KICT.FL.W.0039.000000T0000Z-170514T1007Z/
/WFDK1.1.ER.170513T0630Z.170513T1531Z.170513T2006Z.NO/
837 PM CDT SAT MAY 13 2017
The Flood Warning is cancelled for
The Walnut River At Winfield.
* At 8:00 PM Saturday the stage was 14.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 3:06 PM Saturday.
* Forecast...The river will continue to fall to 8.1 feet by Monday
morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Winfield 18.0 14.7 Sat 08 PM 9.7 6.7 5.0
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$
KEDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 12, 6:49 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 12, 6:49 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 649 PM CDT Fri May 12 2017 .SHORT TERM...(This evening through Monday night) Issued at 247 PM CDT Fri May 12 2017 Forecast highlights the next 7 days: Quiet/dry and warm weekend, return to an active/wet pattern from Tuesday through late week, along with continued above normal temperatures. May see patchy fog tonight over mainly southeast Kansas, as high pressure and associated light winds and clear skies spreads southeast atop wet grounds. Quite a bit of dry air is advecting south with the surface high, so thinking fog potential will mainly be patchy and shallow for sheltered and low-lying areas tonight into early Saturday morning. Otherwise, quiet and warmer weather will prevail Saturday through Monday, as upper level high pressure builds east over Mid- America. Highs will reach the 80s to near 90 degrees Sunday and Monday, along with breezy/gusty south winds. A few storms should develop Monday afternoon across western Kansas, along/ahead of sharpening dryline and underneath increasing large-scale ascent. Some of this activity may trickle into central and south-central Kansas Monday night, but widespread severe weather appears unlikely. .LONG TERM...(Tuesday through Friday) Issued at 247 PM CDT Fri May 12 2017 This period has the potential to be increasingly active thunderstorm-wise, as a longwave trough sets up over the western CONUS and ejects a handful of shortwaves northeast across Mid- America. In the low-levels, persistent southerly flow will allow rich Gulf moisture to spread north, ahead of a wobbly High Plains dryline that will at times reload and sharpen during the afternoon/evening hours. While timing, placement and amplitude of individual shortwaves are still in question, consensus between ensembles and deterministic models suggest the highest potential for thunderstorms will be Tuesday afternoon-night, and Thursday- Friday night. The overall synoptic setup along with favorable instability and deep layer shear will likely favor a few rounds of severe storms, some of which could be higher-end magnitude, especially if the not-so-meridional mid/upper winds of the GFS and Canadian models verify compared to the more meridional ECMWF. Additionally, a few more rounds of heavy rain/flooding are possible, especially Thursday-Friday night. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 632 PM CDT Fri May 12 2017 Surface high pressure will continue to build over central and eastern Kansas tonight, and then will slide southeastward over Missouri/Arkansas by Saturday afternoon. Northeasterly winds will becoming light/variable this evening, then veering to a southerly direction on Saturday. Cannot rule out patchy, radiation ground fog during the early morning hours, given recent heavy rainfall in south-central/southeast Kansas. The pressure gradient will lead to gusts of 24-28 knots across central/western Kansas in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 48 76 57 84 / 0 0 0 0 Hutchinson 47 76 58 85 / 0 0 0 0 Newton 48 75 57 84 / 0 0 0 0 ElDorado 48 76 57 83 / 0 0 0 0 Winfield-KWLD 48 77 57 84 / 0 0 0 0 Russell 46 78 58 90 / 0 0 0 0 Great Bend 46 77 58 89 / 0 0 0 0 Salina 47 78 59 87 / 0 0 0 0 McPherson 47 76 58 85 / 0 0 0 0 Coffeyville 50 76 54 83 / 0 0 0 0 Chanute 49 76 55 82 / 0 0 0 0 Iola 50 76 55 82 / 0 0 0 0 Parsons-KPPF 50 76 55 82 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kleinsasser LONG TERM...Kleinsasser AVIATION...JMC
Hazardous weather outlook, May 12, 3:16 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 316 PM CDT Fri May 12 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 316 PM CDT Fri May 12 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Minor flooding will continue overnight along various creeks, streams and rivers across south-central and southeast Kansas. Please refer to the river flood warning statements for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor flooding will continue into Sunday along various creeks, streams and rivers across south-central and southeast Kansas. Please refer to the river flood warning statements for further details. The potential for thunderstorms will increase next week across the region. The highest chances are Tuesday afternoon and night, and again Thursday through Friday night. The overall pattern favors a few rounds of strong to severe storms during the afternoon and evening hours, along with pockets of heavy rainfall and flooding. Finer details remain uncertain this far out, so please stay tuned for later forecasts and outlooks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:27 PM CDT | Areal Flood Warning | ICT | Sumner | 12 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.